Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at May 2, 2011, 3:50 PM CDT for 11 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 3, 2011, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 3:50 PM CDT (20:50 UTC)
- In effect from
- May 3, 2011, 1:00 AM CDT
- Expired
- May 3, 2011, 8:57 AM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at May 2, 3:19 PM CDT, 31 minutes earlier.
Area forecast discussion, May 2, 3:19 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT MON MAY 2 2011
.DISCUSSION...
SHOWERS ASSOCIATED WITH PROGRESSIVELY MOVG UPPER LOW WILL CONTINUE
REST OF THE AFTERNOON BUT ARE EXPECTED TO DISSIPATE NEAR SUNSET. HAVE
ACCOUNTED FOR THIS WITH LEFTOVER WEATHER PHRASING IN UPCOMING ZONE
PCKG. SKIES EXPECTED TO CLEAR OUT AND WINDS DIMINISH TNGT WHICH
SHOULD PAVE THE WAY FOR A LIGHT FREEZE ACROSS OK PNHDL AS WELL AS
PARTS OF NRN AND WRN TX PNHDL. HAVE CONVERTED FRZ WATCH TO A FRZ
WARNING FOR THOSE COUNTIES AND HAVE ALSO INCLUDED A FROST ADVISORY
ACROSS REST OF TX PNHDL OUTSIDE THE FRZ WARNING. IT WILL BE A CLOSE
CALL IN SOME AREAS AS TO WHETHER OR NOT A FREEZE OCCURS AS WINDS
EXPECTED TO BECOME LIGHT SW LATE TNGT AND EARLY TUES...AND THIS
CHANGE IN WIND DIRECTION MAY SERVE TO KEEP TEMPS UP A LITTLE. DECIDED
TO ERROR ON THE SIDE OF CAUTION CONSIDERING WE ARE IN THE GROWING
SEASON AND A LIGHT FREEZE COULD OCCUR JUST ABOUT ANYWHERE IN FREEZE
WARNING AREA.
OTHERWISE...CONTINUED DRY WX SEEN FROM TUESDAY ONWARD THRU NEXT
MONDAY. WARMER TEMPS ALSO EXPECTED. A WEAK COLD FRONT IS SLATED TO
PUSH THRU THE PNHDLS WED NIGHT BUT IS NOT EXPECTED TO DO MUCH OTHER
THAN PROVIDE A WIND SHIFT. SOME SEMBLANCE OF A WEAK DRYLINE MAY
DEVELOP ACROSS ERN SECTIONS ON FRIDAY AFTERNOON AND EVENING...AND
MODELS HINT AT SOME TSTMS BREAKING OUT E OF THAT FEATURE...MAINLY IN
OK. THEREFORE... DUE TO CONCERNS ON QUALITY OF MOISTURE...CAPPING
INVERSION STRENGTH...AND LOW CONFIDENCE IN ANY TSTMS DVLPG THIS FAR
OUT...HAVE RETAINED A DRY FCST FOR THAT DAY AS INHERITED.
MDEIUM RANGE MODELS BEGIN TO DIVERGE LATE IN THE WEEKEND INTO EARLY
NEXT WEEK...WITH THE ECMWF MORE AMPLIFIED AND SLOWER WITH NEXT WRN US
TROF WHILE THE GFS IS FASTER AND WEAKER. AGAIN...BECAUSE OF MODEL
DISCREPANCIES THIS FAR OUT IN THE OVERALL UA PATTERN...HAVE CONTINUED
THE THEME OF PREVIOUS FCST PCKG WITH GENERALLY DRY AND WARM WX.
ANDRADE
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL BE LIKELY ON TUESDAY ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES AS SW WINDS INCREASE AND RELATIVE
HUMIDITIES FALL TO BELOW 20 PERCENT. ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS ARE THEN EXPECTED ACROSS THE REGION ON WEDNESDAY
AS SW WINDS INCREASE INTO THE BREEZY TO WINDY CATEGORY AND HUMIDITIES
FALL TO NEAR OR BELOW 15 PERCENT.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 33 70 40 77 43 / 5 0 0 0 0
BEAVER OK 31 73 39 76 42 / 5 0 0 0 0
BOISE CITY OK 27 71 37 77 39 / 5 0 0 0 0
BORGER TX 36 73 44 79 46 / 5 0 0 0 0
BOYS RANCH TX 31 71 38 78 42 / 5 0 0 0 0
CANYON TX 32 70 38 78 43 / 5 0 0 0 0
CLARENDON TX 34 72 41 78 45 / 5 0 0 0 0
DALHART TX 26 71 34 77 39 / 5 0 0 0 0
GUYMON OK 31 73 39 78 41 / 5 0 0 0 0
HEREFORD TX 31 70 37 78 42 / 5 0 0 0 0
LIPSCOMB TX 31 71 40 76 42 / 5 0 0 0 0
PAMPA TX 33 72 41 77 44 / 5 0 0 0 0
SHAMROCK TX 34 72 41 78 45 / 5 0 0 0 0
WELLINGTON TX 35 73 42 79 47 / 5 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
LIPSCOMB...MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...
SHERMAN.
FROST ADVISORY FROM 1 AM TO 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
HEMPHILL...HUTCHINSON...ROBERTS...WHEELER.
OK...FREEZE WARNING FROM 1 AM TO 10 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
99/02Hazardous weather outlook, May 2, 3:38 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 338 PM CDT MON MAY 2 2011 OKZ001>003-TXZ001>020-031100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 338 PM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE THROUGH EARLY THIS EVENING. NO STRONG OR SEVERE STORMS ARE EXPECTED. A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE...WHERE TEMPERATURES ARE FORECAST TO FALL TO FREEZING OR BELOW. A FROST ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE TEXAS PANHANDLE...WHERE TEMPERATURES ARE FORECAST TO REMAIN JUST ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WARNING REMAINS IN EFFECT THROUGH 10 AM CDT TUESDAY MORNING FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND NORTHERN TEXAS PANHANDLE. A FROST ADVISORY REMAINS IN EFFECT THROUGH 10 AM CDT FOR THE REMAINDER OF THE TEXAS PANHANDLE. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY ACROSS ALL OF THE PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND INCREASING SOUTHWEST WINDS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AREA WIDE ON WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE BETTER CHANCE FOR CRITICAL CONDITIONS WEDNESDAY WILL BE FOUND ACROSS THE WESTERN HALF OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ACROSS ALL OF THE PANHANDLES ON TUESDAY...AND ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF THE PANHANDLES ON WEDNESDAY. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:49 AM CDT | Freeze Watch | AMA | Dallam, Deaf Smith, Hansford, Hartley, Lipscomb, Moore and 5 more | 11 hr |
| May 2, 3:50 PM CDT | Frost Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 3 more | 17 hr |
Nearby
Freeze Warnings in Texas, 2011Freeze Warnings in Oklahoma, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.